MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. AML LG STATURE 12.0MM; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS, INC. AML LG STATURE 12.0MM; HIP FEMORAL STEM/SLEEVE
Catalog Number 155402120
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Foreign Body Reaction (1868); Hearing Impairment (1881); Pain (1994); Retinal Degeneration (2049); Vitreous Detachment (2445); No Code Available (3191)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient correspondence: patient claims to suffer from pain.Update 1/23/2017- authorization forms sent to patient.Update 2/08/2017- second follow-up sent to patient for forms.Update 2/22/2017- no forms have been received.Follow-up actions are complete.Update jul 5, 2017: litigation received.In addition to what was previously reported, litigation alleges limitation on adl, elevated metal ions, and metallosis.Changing reportable decision from no to yes.Complainant information was updated.This complaint was updated on: jul 13, 2017.
 
Additional Manufacturer Narrative
There is no new information to report at this time.Per fda request, this follow-up is being submitted to fill the gap in follow-up sequence numbers.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2, a3, a4, b5, b6, b7 and h6(patient).
 
Event or Problem Description
Update oct 24, 2017: pfs and medical records received.In addition to what were previously alleged, patient also alleges macular degeneration and vitreal detachment, erratic thyroid blood counts, nerve pain in the right foot and hand, and auditory impairment which were all may be due to metallosis.Surgeon also states that pain will be permanent due to the erosion of the external rotator and capsule caused by metallosis and psuedotumors.After review of medical records for mdr reportability, it was stated that the patient was revised to address painful right total hip replacement.Revision notes reported egress of clear straw colored fluid, gray thickening of the synovium circumferentially and eroded external rotators and capsule.This complaint was updated on: oct 30, 2017.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.A review of the device manufacturing records (dhr) was already performed as part of this investigation.Per (b)(4) a medical record review is not required for this complaint record.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot
=
> null device history batch
=
> null device history review
=
> null.

Brand Name
AML LG STATURE 12.0MM
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic drive
warsaw IN 46582
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key6757656
Report Number1818910-2017-22032
Device Sequence Number1411747
Product Code JDI
UDI-Device Identifier10603295058342
UDI-Public10603295058342
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155402120
Device Lot NumberAR2AF1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight82 KG